Blood Pressure Medication: Anybody else here taking one?

  1. :sad:
    If you don't want to post about it, please pm me...It would just be great to know that I'm not alone. *SIGH*

    I was wondering if anyone else here takes one? I have to take a very low dosage, but the side effects are really driving me crazy.

    I'm only 35, I weigh 123 lbs and I'm in great shape (I'm told:lol: ), but the blood pressure thing runs in my family. I was borderline high in my late 20's and after giving birth to my daughter at 32 years old, it started to become slightly high.:crybaby:

    The medicine lowers it, but it makes me really tired and dizzy. The doctor is like, whatever. It is so tiring. :girlsigh:

    Sorry for the vent...
  2. I took it a couple of years ago and felt like crap so they switched me to a different pill and I still felt dizzy. I increased my exercise program and dumped some weight and told my doctor to take me off so she did and my pressure has been pretty normal ever since.
  3. Thanks for the response! *HUG*

    If I dump any weight, I'll waste away to nothing.:rolleyes: :lol:

    Today was better. I still feel dizzy...but maybe I felt bad for the past few days because of the weather being so hot.

    :idea: I haven't been to spin class in a while. Maybe that would help.:supacool:
  4. I'm on blood pressure medication too. They've had to up the milligrams twice, but now I think I'm pretty well leveled out. I have a real problem with being really tired all the time anyway, so I don't know if med makes it worse or not. I do take the BP med about an hour or two before bedtime, though. You might want to try that. It may help.
  5. I'm not on any myself. Drowsiness/tired feelings are a common complaint though. Try taking as Tammy suggested or try a different one....there are so many out there.
  6. I'm on a 1/2 tablet (12.5mg) of Hydrochlorothiazide (sp?). Basically, it's a water pill that's used for various things, as well as lowering blood pressure.

    I just went to the doctor recently and my BP was 145/100, so she's going to up me to 1 full tablet, so we'll see where it goes from there.

    I have to pee a ton on that pill though, since it basically gets rid of a lot of excess water. I also have to eat 2 potassium-high foods a day since HCT drops your K levels into the basement!
  7. My father and husband are both on blood pressure medicine. My husband doesn't have any negative side effects from it. My father, on the other hand, also experiences the dizziness. There have been a couple of instances where he has fallen on the ground. So, Buttery (I love that user name) be careful.
  8. I'm probably in the market for it soon...I work out vigorously 4-5 times a week (walking, gym workouts, hockey) year 'round and my resting heart rate is 65 but my blood pressure is around 130/90 so it needs to be watched. But I'm always one to get a tad nervous (not sure why) when getting it checked so it probably gets a little inflated anyways.

    It does run in my family. But I do not have any prescription meds and hardly ever take any OTC meds except for motrin with cramps, so I'm a little nervous about how I will react to prescriptions.
  9. I just saw this thread! I have had high BP since I was 32 years old. I had headaches 4-5 times a week for years. When I started the medication the headaches stopped. Yes, I am a tired every day, but that is so much better for me than a bad headache. I take two meds a day, and I deal with it. One of my meds slows my heart rate, therefore I get short of breath more quickly during exercise. You have to know your body well, and TELL your MD when you don't feel right. My father has high BP also. We both argue with our MD's about meds. Sometimes it takes a while to find the right meds that work for you in the right way.
  10. Hi Buttery *waves* its tyty from you know where,
    I actually was offered meds but dont want to take them and its because mine is usually too low although hi BP runs in my family, i'm sure you will be ok, maybe your body just has to get used to the meds.
  11. I take bp medication too. The side effect was really bad at first. I felt so tired and sleepy around 1pm-3pm. Then I started taking it 2 hours before bed and I was fine the next day.
  12. Thanks so much ladies!!! *HUGS* I'm feeling a lot better now.
  13. I take high blood pressure meds but not for blood pressure. I have a very fast heart rate. I ended up in the ER because my heart rate was 170 for four days straight . I had every test imaginable done all came back normal so they sent me home with a blood pressure meds that slow your heart rate. It works but I had the hardest time getting use to them. I was extremly dizzy for about 3 weeks still am tired every day but your body gets used to it.
  14. Most BP pills will have side effects such as dizziness and tiredness when you first start taking them. That's because your body is so used to having high blood pressure, when the BP is finally lowered to normal, you feel dizzy and tired.

    Always start a new BP pill at night, that way you'll feel the SEs less. In time your body will adjust to the new BP level and you'll get over the tired and dizzy feeling. The only BP pills I wouldn't suggest taking at bedtime are water pills because it causes urination and you don't want to have to wake up in the middle of the night.

    Some migraine/headache treatments are BP meds, so that may explain why you have headaches less. HAs can be caused by high BP.

    yours truly, your professional drug dealer
  15. Have you tried Aldactone? It has a diuretic effect, but has potassium sparing qualities, so you don't have to supplement potassium.

    Take it in the morning will pee, and pee and pee. :p